MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER

FLOWONIX MEDICAL, INC. INTRATHECAL CATHETER
Model Number 11823
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Material Twisted/Bent (2981)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record, which includes verification of all steps in the manufacturing of the us catheter kit, verification of all final testing performed by/on the us catheter kit, and packaging for subject us catheter kit was performed.The review did not identify any non-conformances, issues or capas associated with us catheter kit function.Device was discarded and was not returned for additional evaluation and investigation.Clinical specialist (cs) stated that the physician suspected that the catheter coiling was the reason for the decrease in therapy.Per the instructions for use of the device, catheter coiling is a known possible risk of use of the device.Internal complaint number: (b)(4).
 
Event or Problem Description
Clinical specialist (cs) provided a patient tracking implant form through email reporting a total system replacement.Cs stated that the replacement was due to a lack of pain therapy as well as the pump being almost 10 years old.A myelogram was performed and the catheter was unable to be aspirated.During the surgery, it was observed that the majority of the catheter's length was coiled by the spinal incision.Cs stated that the physician suspects that this coiling is the reason for the decrease in therapy.Cs stated that they also believed that the patient had a full volume discrepancy at their last refill.Cs reported that the physician abandoned the case after multiple attempts to run the new catheter and plans to refer the patient to a neurosurgeon.The new pump was placed in the existing pocket.The old devices were discarded.

Brand Name
INTRATHECAL CATHETER
Common Device Name
INTRATHECAL CATHETER
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key15995463
Report Number3010079947-2022-00221
Device Sequence Number6089326
Product Code LKK
UDI-Device Identifier00810335020099
UDI-Public(01)00810335020099(17)150601(10)19413
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2015
Device Model Number11823
Device Catalogue Number11823
Device Lot Number19413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale